Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 25, 2007, 5:06 PM MDT for Douglas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 5:06 PM MDT (23:06 UTC)
- Expired
- Jul 25, 2007, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Douglas County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 252309 FFWBOU COC035-260200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 506 PM MDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO INCLUDING THE HAYMAN BURN AREA * UNTIL 800 PM MDT * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 3 MILES WEST OF WESTCREEK...OR ABOUT 30 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK. DOPPLER RADAR ESTIMATES THAT RAIN FROM THE STORM IS FALLING AT THE RATE OF 2 TO 3 INCHES PER HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...TURKEY CREEK... AND WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. LAT...LON 3913 10533 3913 10514 3923 10518 3918 10528 $$ BARJENBRUCH
2 follow-up statements
000
WGUS75 KBOU 260014
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
613 PM MDT WED JUL 25 2007
COC035-260200-
DOUGLAS CO-
613 PM MDT WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN DOUGLAS COUNTY...
AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN OVER THE HAYMAN BURN AREA OF SOUTHWESTERN
DOUGLAS COUNTY HAD MOVED TO THE DECKERS AREA. UP TO AN INCH OF RAIN
MAY FALL IN THIS AREA BEFORE THE RAIN DIMINISHES. RADAR AND
AUTOMATED RAIN GAUGES INDICATE THAT AS MUCH AS 1.5 INCHES OF RAIN
FELL IN A 45 MINUTE PERIOD EARLIER THIS EVENING IN THE UPPER REACHES
OF TURKEY CREEK.
THE HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL
CREEKS...STREAMS...AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME
DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE
CREEK...TURKEY CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE
RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL
ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A
FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE. TURN AROUND...DO NOT DROWN.
LAT...LON 3913 10533 3913 10520 3915 10518 3925 10521
3918 10528
$$
BARJENBRUCH000
WGUS75 KBOU 260153 RRA
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
754 PM MDT WED JUL 25 2007
COC035-260204-
DOUGLAS CO-
754 PM MDT WED JUL 25 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR SOUTHWESTERN
DOUGLAS COUNTY...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
FLOOD WATERS HAVE SUBSIDED AND FLASH FLOODING IS NO LONGER EXPECTED.
LAT...LON 3913 10533 3913 10520 3915 10518 3925 10521
3918 10528
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:55 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT WED JUL 25 2007 .SHORT TERM...UPPER LEVEL RIDGE STILL REMAINS IN PLACE ACROSS CWA WITH UPPER TROUGH OVER PACIFIC NORTHWEST. CONSIDERABLE SUBTROPICAL MOISTURE HAS SHIFTED ACROSS THE MOUNTAINS AS NOTED BY WATER VAPOR LOOPS. RADAR SHOWING FAIRLY ACTIVE CONVECTION OVER THE MOUNTAINS AND HIGHER FOOTHILLS...ONLY SCATTERED IN COVERAGE. FAIRLY WEAK FLOW ALOFT...SO STORMS ARE HUGGING HIGHER TERRAIN. HEAVY RAIN WITH LOCALIZED FLOODING COULD BE A CONCERN DUE TO THE SLOW MOVEMENT. WITH SOME SLIGHT COOLING ALOFT...A FEW STORMS COULD PRODUCE SOME SMALL HAIL. NO STORMS YET OVER PLAINS AS ACARS SOUNDING SHOWING WEAK CAP AROUND 600 MB. BUT OUTFLOW FROM FOOTHILL STORMS SHOULD BREAK CAP AND ALLOW FOR SOME STORM DEVELOPMENT ALONG URBAN CORRIDOR THIS EVENING. STILL SOME CHANCE FOR A STORMS ACROSS PLAINS AS WELL...RELYING PRIMARILY ON ANY OUTFLOW BOUNDARIES. UPPER TROUGH SLOWLY MAKES ITS WAY INTO NORTHERN GREAT BASIN OVERNIGHT AS SURFACE FRONT CURRENTLY LOCATED IN NORTHERN WYOMING AND WESTERN SOUTH DAKOTA PUSHES INTO NORTHEAST PLAINS. GIVEN COMBINATION OF UPPER DYNAMICS WITH TROUGH AND CONVERGENCE OF SURFACE FRONT...WILL KEEP THE SLIGHT CHANCE OF STORMS GOING OVERNIGHT. ON THURSDAY...QG VERTICAL VELOCITY PROGS SHOW UPPER TROUGH SLIDING ACROSS WYOMING AS CENTER OF RIDGE AXIS SHIFTS SOUTH. QG VERTICAL VELOCITY PROGS SHOW INCREASING ASCENT BY AFTERNOON ACROSS ACROSS CWA. AT THE SURFACE...MODELS INDICATE ANOTHER FRONT MOVING ACROSS PLAINS BY 18Z. GOOD DYNAMICS AND UPSLOPE SHOULD PROVIDE DECENT CONVECTION FOR HIGHER TERRAIN ALONG FOOTHILLS AND PALMER DIVIDE...SUFFICIENT FOR LIKELY POPS. A BIT UNCERTAIN ON STORM POTENTIAL EAST OF FOOTHILLS AS TIMING OF FRONT COULD INITIALLY STABILIZE THE ATMOSPHERE AND HINDER DEVELOPMENT INITIALLY. MODEL QPF ACTUALLY SHOWING THIS PATTERN...WITH HIGHEST QPF ALONG FOOTHILLS AND PALMER DIVIDE. WILL KEEP THE SCATTERED POPS FOR PLAINS ZONES AT THIS TIME. AS FOR MOUNTAINS...BEST CHANCE FOR CONVECTION EAST OF CONTINENTAL DIVIDE GIVEN BETTER UPSLOPE. MODELS SHOW PRECIPITABLE WATER VALUES AROUND 1.3 INCHES DURING AFTERNOON. WINDS ALOFT REMAIN FAIRLY LIGHT...SO HEAVY RAIN AGAIN A THREAT WITH THE STORMS...ALONG WITH LOCALIZED FLOODING. MAIN AREA OF FLOODING CONCERN LOOKS TO BE SOUTHERN FOOTHILLS AT THIS POINT. WILL HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME...DUE TO UNCERTAINTY OF FRONTAL PASSAGE. FORECAST SOUNDINGS SHOW CAPES OF AROUND 1500 J/KG...SO SOME OF THE STRONGER STORMS COULD PRODUCE HAIL. BUT WITH FREEZING LEVELS AROUND 16000 FEET AGL...THREAT FOR LARGE HAIL LOOKING LOW. AS FOR TEMPERATURES... LATEST GUIDANCE NOW SHOWING HIGHS ACROSS THE PLAINS AROUND 80 DEGREES. WILL NEED TO SHAVE A FEW MORE DEGREES OFF THE CURRENT TEMPERATURE GRIDS. .LONG TERM...UNSEASONABLY COOL AND MOIST UPSLOPE FLOW WILL CONTINUE EAST OF THE COLORADO FRONT RANGE THURSDAY NIGHT AS A 1018MB SFC HIGH TO OUR NORTH CONTINUES TO PRODUCE 5-15KT ELY BNDRY LYR FLOW THRU FRIDAY MORNING ACCORDING TO THE WRF AND GFS. LOOKING FOR LIGHT NWLY FLOW ALOFT TO CARRY EVENING STORMS OFF THE FRONT RANGE AND OVER THE ADJACENT PLAINS. VERY SLOW FORWARD MOTIONS MAY RESULT IN LOCALLY HVY RAINFALL ESPCLY OVER AND NEAR THE FOOTHILLS AND ON THE PALMER DIVIDE PRIOR TO 06Z/FRI WITH PRECIPITABLE WATER VALUES WELL OVER AN INCH. RAIN AMOUNTS OF 1-2 INCHES A POSSIBILITY. AFTER MIDNIGHT...T-STORMS GIVE WAY TO SHOWERY PRECIPITATION WITH MARGINALLY UNSTABLE UPSLOPE FLOW CONTINUING. SPATIAL CROSS SECTIONS SHOW NEARLY SATURATED CONDITIONS UP THRU 600 MBS UP AGAINST THE FRONT RANGE FRIDAY MORNING. THUS LOW CLOUD CIGS AND PATCHY FOG A GOOD BET IN THIS AREA TOGETHER WITH A FEW LIGHT RAIN SHOWERS OR DRIZZLE. BY FRIDAY AFTERNOON...LIGHT ELY LOW-LEVEL FLOW SHIFTS TO A SELY COMPONENT WHICH MODELS SHOW SPINNING UP A DENVER CYCLONE AND CONVERGENCE BNDRY JUST EAST OF THE DENVER METRO AREA. HOWEVER...POST FRONTAL AIRMASS NO LONGER AS UNSTABLE AS THAT OBSERVED THE DAY BEFORE. BUT HIGHER TERRAIN ABOVE THE FRONTAL INVERSION SHOULD SEE ANOTHER ROUND OF AFTERNOON T-STORMS. SOME OF THOSE SHOULD DRIFT E-SEWRD OFF THE HILLS AND OUT ACROSS THE ADJACENT PLAINS BY AFTERNOON. MAY ALSO SEE STORMS FIRING ALONG THE ABOVE MENTIONED DENVER CONVERGENCE BNDRY SOMETIME AFTER 18Z...BUT 0-3KM CAPES AND LAPSE RATES ONLY MARGINALLY FAVORABLE FOR WELL DVLPD STORM CELL FORMATION DUE TO UNSEASONABLY COOL SFC TEMPERATURES. AS FOR TEMPERATURES...MOS GUIDANCE ESPCLY THE ETA MOS...LOOKS TOO COOL. PREFER THE WARMER TEMPERATURES OFFERED BY THE GFS MOS GUIDANCE. BELIEVE ETA/WRF TOO WET AND THEREFORE TOO COOL. ON SATURDAY...YET ANOTHER RIPPLE MOVING ALONG NWLY FLOW ALOFT EXPECTED TO GENERATE ANOTHER ROUND OF AFTERNOON/EVENING CLOUDS AND T-STORMS. SFC-500MB LAYER STILL LOOKS QUITE MOIST WITH SELY ANTICYCLONIC FLOW ADVECTING 50S/LOWER 60S DEWPTS UP INTO NERN COLORADO DURING THE DAY. FOR THAT REASON HAVE RAISED POPS AND SLOWED WARMING ON SATURDAY. SUNDAY AND BEYOND...AIRMASS BEGINS TO DRY AND WARM AS THE HOT UPPER RIDGE OVER THE FOUR CORNERS REGIONS STARTS TO SHIFT BACK OVER THE STATE. HOWEVER MONSOONAL MOISTURE TRAPPED BENEATH THE RIDGE WILL CONTINUE TO SPARK AT LEAST ISOLATED AFTERNOON/EVENING T-STORMS MAINLY IN THE HIGH COUNTRY THRU MID-WEEK. .AVIATION...VFR THROUGH TONIGHT. A FEW STORMS COULD AFFECT DIA THROUGH 03Z...WITH GUSTY OUTFLOW WINDS THE MAIN THREAT. BRIEF HEAVY RAIN ALSO POSSIBLE. A COLD FRONT WILL MOVE INTO THE AREA BEFORE SUNRISE WHICH MAY LEAD TO THE DEVELOPMENT OF SOME STRATUS AND MVFR CONDITIONS AROUND 12Z THURSDAY. A BETTER CHANCE FOR STORMS TO AFFECT THE AIRPORT AFTER 18Z...WITH HEAVY RAIN AND GUSTY WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/BAKER
Hazardous weather outlook, Jul 25, 11:20 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1120 AM MDT WED JUL 25 2007 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON IN THE MOUNTAINS AND HIGHER VALLEYS AND ACROSS THE FOOTHILLS...CONTINUING INTO THE EVENING. THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE HEAVY RAIN AND SMALL HAIL IN SOME LOCATIONS. ACROSS THE PLAINS... ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS...CONTINUING INTO THE EVENING. GUSTY WINDS CAN BE EXPECTED WITH THE STORMS ALONG WITH MODERATE RAINFALL. THE THUNDERSTORM ACTIVITY WILL END AROUND MIDNIGHT...WITH LINGERING RAIN SHOWERS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON THE NORTHEAST PLAINS AND HIGH MOUNTAIN VALLEYS ON THURSDAY. THUNDERSTORMS WILL BE MORE NUMEROUS IN THE MOUNTAINS...THE FOOTHILLS AND ON THE PALMER DIVIDE DURING THE AFTERNOON AND EVENING. SOME OF THESE SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL WHICH MAY RESULT IN LOCAL FLASH FLOODING. THIS THUNDERSTORM ACTIVITY ON THE PLAINS IS EXPECTED TO GIVE WAY TO WIDELY SCATTERED RAIN SHOWERS AFTER MIDNIGHT. ON FRIDAY SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE OUTLOOK AREA...WITH MOST OF THE THUNDERSTORMS CONCENTRATED OVER AND ALONG THE FRONT RANGE AND PALMER DIVIDE. THE COMBINED AFFECTS OF A RATHER STRONG COLD FRONT AND UPPER LEVEL WEATHER DISTURBANCE WILL PROVIDE THE DEEP MOISTURE...LIFT AND INSTABILITY RESPONSIBLE FOR THIS PERIOD OF ENHANCED PRECIPITATION. UPSLOPE CLOUDINESS WILL ALSO RESULT IN A SIGNIFICANT COOL DOWN IN DAYTIME TEMPERATURES ACROSS THE HIGH PLAINS OF NORTHEAST COLORADO BOTH THURSDAY AND FRIDAY. OVER THE WEEKEND...THERE WILL BE A CONTINUED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AS A SERIES OF WEAK WEATHER DISTURBANCES PAST OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:13 PM MDT | Severe Thunderstorm Warning | BOU | Grand | 22 min |
| Jul 25, 3:29 PM MDT | Flash Flood Warning | BOU | Grand | 3 hr |
| Jul 25, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Jefferson | 25 min |
| Jul 25, 4:57 PM MDT | Flash Flood Warning | BOU | Park | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.